Ok, I just started taking Plaquenil 7 days ago and I just realized I am really really itchy. I looked down at my arms and I have red and white blotchy areas on my forarms. I am starting to itch in my scalp, back, stomach, face and arms now. I think this rash is just starting, so I don't know if it will develope into hives or what. Could this be related to the plaquenil?? I have had some weird hive like rashes in the past that I was not able to get biopsied for lupus, so I don't know if this could be the case or not. If anyone has developed any rashes from this drug, I would love to know that I am not alone, and hope that it is nothing serious since I am starting to feel a little better on this medicine. I have not been in the sun today at all, and I have not changed anything else to cause this. Thanks. By the way, I am being treated for UCTD, but A lupus diagnosis is always lurking.. Thank you
Help!! I know you mentioned about the lacy rash livedo reticularis in a prior post to me. I think this is what I just experienced. It stopped itching, but looked exactly like picutres I found on the net. Pale white blotches with lacy areas around it on my forearms and lower stomach area. It is now gone. I am so puzzled. I do have raynauds disease--could this be related? I have classic raynauds symptoms but they occur in my breasts, not the typical hands and feet. I have been cold all day, and wonder if this contributed? Like I said, I have not been in the sun today, but this did look like what happens to me when I think I am becoming burned from the sun even with sunscreen on. My rheumi didn't say much when I brought these skin things up.
Kelley, Hi. Some people DO get an allergic rash from hydroxychloroquine = the generic form. I've read that fewer get it from Plaquenil = the name brand, so some rheumies presecribe it even though it's more expensive.
Does the printout you got with your Rx mention the rash possibility? Have you spoken with your rheumie?
Livedo reticularis: I don't think this tends to itch---probably more a tingling sensation---at least it was for me. I think it's due to a glitch in your circulatory system. The disruption appears UNDER the skin surface.
What do YOU think? Is your skin showing raised bumps? If so, that may be rash, especially if it itches.
I know there are people here who got skin reactions from hydroxychloroquine. Maybe they'll chip in, too.
How does your skin look & feel now? Catch you later, Vee
Thanks for the info--I am taking the generic form. My info said that a rash was a sign of a "very serious allergic reaction" I don't feel like it was an emergency situation. Its funny, because it itched a little at first and then it stopped. About 30 mins later the whole rash was gone. When I looked at pictures online of the livedo reticularis it looked and sounded exactly like that. I was cold at the time, and I developed a very lacy bluish red colored area with definite white circles within it. I don't know, It went away. If it continues to happen, I will look into switching to the real deal plaquenil. Right now, I do think the medication is helping me. It has been a long time since I have been able to twirl my wedding rings around on my fingers. My swelling is gone! I am still waking up with a little stiffness, but not bad and no pain like before. My fatigue seems better also. Thanks for the reply. Take care,